On the diffraction-figures due to an elliptic aperture

Raman, C. V. (1919) On the diffraction-figures due to an elliptic aperture Physical Review, 13 (4). pp. 259-260. ISSN 0031-899X

Full text not available from this repository.

Official URL: http://prola.aps.org/abstract/PR/v13/i4/p259_1

Related URL: http://dx.doi.org/10.1103/PhysRev.13.259


Photographs are shown of the diffraction pattern obtained near the focus of a converging pencil of rays from an elliptic aperture. The transiton from the Fresnel to the Fraunhofer class of diffraction figure is traced and attention drawn to the geometric law to which the pattern conforms, namely, that the brightest part of the diffraction pattern outside the elliptic cross-section of the beam lies within the geometric evolute of this cross-section and is bounded by it.

Item Type:Article
Source:Copyright of this article belongs to American Physical Society.
ID Code:50734
Deposited On:26 Jul 2011 09:52
Last Modified:26 Jul 2011 09:52

Repository Staff Only: item control page